Alert archive / Indiana / River Flood Watches in 2011

River Flood Watch 13, NWS Northern Indiana

February 27, 2011Allen County, Indiana

NWS Northern Indiana issued this river flood watch at Feb 27, 2011, 9:36 PM EST for Allen County, Indiana. It took effect at Feb 28, 2011, 6:38 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 9:36 PM EST (02:36 UTC)
In effect from
Feb 28, 2011, 6:38 PM EST
Expired
Feb 28, 2011, 3:48 PM EST
In force
Issued by
NWS Northern Indiana
Flood severity
None

County Allen County, IN

The radar

The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Marys River near Fort Wayne (SASI3). The gauge peaked at 13.86 ft at Mar 1, 2011, 3:00 PM EST.

actionminormoderate5101502/2803/01
Action stage
12 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04182000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WGUS63 KIWX 280236
FFAIWX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
936 PM EST SUN FEB 27 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WATCH FOR THE FOLLOWING RIVERS SAINT MARYS RIVER IN INDIANA...

  SAINT MARYS RIVER AT MULDOON BRIDGE AFFECTING ALLEN COUNTY 

.WARMER TEMPERATURES AND HEAVY RAINFALL EXPECTED TONIGHT AND MONDAY
WILL CAUSE SNOWMELT AND RUNOFF. THIS COMBINATION HAS THE POTENTIAL
TO CAUSE FLOODING ON THE SAINT MARYS RIVER AT MULDOON BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON 
CURRENT FORECASTS. 

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD 
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED 
TO TAKE ACTION SHOULD FLOODING DEVELOP.  MORE INFORMATION CAN BE 
FOUND ON THE INTERNET AT THE FOLLOWING ADDRESS...WEATHER.GOV/IWX 
UNDER CURRENT CONDITIONS... RIVERS AND LAKES AHPS.


&&

INZ018-010236-
/O.NEW.KIWX.FL.A.0013.110301T1000Z-110302T1900Z/
/SASI3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
936 PM EST SUN FEB 27 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WATCH FOR
  THE SAINT MARYS RIVER AT MULDOON BRIDGE.
* FROM LATE MONDAY NIGHT UNTIL WEDNESDAY AFTERNOON.
* AT 8 PM SUNDAY THE STAGE WAS 5.3 FEET AND FALLING.
* FLOODING IS POSSIBLE.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...IF CURRENT PRECIPITATION FORECASTS HOLD...THE RIVER MAY 
  RISE TO NEAR 14.1 FEET TUESDAY MORNING.


$$
2 follow-up statements
953 
WGUS63 KIWX 281602
FFAIWX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1102 AM EST MON FEB 28 2011

...THE FLOOD WATCH CONTINUES FOR THE FOLLOWING RIVERS IN INDIANA...
OHIO...
  MAUMEE RIVER AT FORT WAYNE AFFECTING ALLEN AND PAULDING COUNTIES 
  MAUMEE RIVER AT NAPOLEON AFFECTING HENRY COUNTY 
  SAINT MARYS RIVER AT MULDOON BRIDGE AFFECTING ALLEN COUNTY 
  TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS
  COUNTIES 
 
.HEAVY RAINFALL AND RAPID SNOWMELT OVERNIGHT HAVE COMBINED TO CAUSE
RISES ON RIVERS IN THE MAUMEE RIVER BASIN. THIS COMBINATION HAS 
THE POTENTIAL TO CAUSE FLOODING IN THE MAUMEE RIVER BASIN ALONG MANY
OF THE RIVERS BY MID WEEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON 
CURRENT FORECASTS. 
YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD 
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED 
TO TAKE ACTION SHOULD FLOODING DEVELOP.  MORE INFORMATION CAN BE 
FOUND ON THE INTERNET AT THE FOLLOWING ADDRESS...WEATHER.GOV/IWX 
UNDER CURRENT CONDITIONS... RIVERS AND LAKES AHPS.


&&

INZ018-011602-
/O.CON.KIWX.FL.A.0013.110228T2300Z-110302T1900Z/
/SASI3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1102 AM EST MON FEB 28 2011

THE FLOOD WATCH CONTINUES FOR
  THE SAINT MARYS RIVER AT MULDOON BRIDGE.
* AT 10 AM MONDAY THE STAGE WAS 11.5 FEET AND RISING.
* FLOODING IS POSSIBLE.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST...IF CURRENT PRECIPITATION FORECASTS HOLD...THE RIVER MAY 
  RISE TO NEAR 16.8 FEET VERY EARLY FRIDAY MORNING.


$$

INZ018-OHZ015-011602-
/O.CON.KIWX.FL.A.0007.110301T0500Z-110303T0600Z/
/FTWI3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1102 AM EST MON FEB 28 2011

THE FLOOD WATCH CONTINUES FOR
  THE MAUMEE RIVER AT FORT WAYNE.
* AT 7 AM MONDAY THE STAGE WAS 10.3 FEET AND RISING.
* FLOODING IS POSSIBLE.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...IF CURRENT PRECIPITATION FORECASTS HOLD...THE RIVER MAY 
  RISE TO NEAR 18.2 FEET VERY EARLY WEDNESDAY MORNING.


$$

OHZ005-011602-
/O.CON.KIWX.FL.A.0012.110301T1224Z-110303T2300Z/
/CPBO1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1102 AM EST MON FEB 28 2011

THE FLOOD WATCH CONTINUES FOR
  THE MAUMEE RIVER AT NAPOLEON.
* AT 10 AM MONDAY THE STAGE WAS 4.7 FEET AND RISING.
* FLOODING IS POSSIBLE.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...IF CURRENT PRECIPITATION FORECASTS HOLD...THE RIVER MAY 
  RISE TO NEAR 14.3 FEET VERY EARLY WEDNESDAY MORNING.


$$

OHZ001>002-004-011602-
/O.CON.KIWX.FL.A.0004.110228T2300Z-000000T0000Z/
/STRO1.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1102 AM EST MON FEB 28 2011

THE FLOOD WATCH CONTINUES FOR
  THE TIFFIN RIVER NEAR STRYKER.
* AT 11 AM MONDAY THE STAGE WAS 10.3 FEET AND RISING.
* FLOODING IS POSSIBLE.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...IF CURRENT PRECIPITATION FORECASTS HOLD...THE RIVER MAY 
  RISE TO NEAR 12.1 FEET THURSDAY AFTERNOON.
* AT 11.0 FEET...FLOODING OF LOWLAND AREAS AROUND STRYKER CAN BE 
  EXPECTED.

$$
689 
WGUS63 KIWX 282048
FFAIWX
URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
348 PM EST MON FEB 28 2011

...THE FLOOD WATCH IS CANCELLED FOR THE FOLLOWING RIVERS IN 
INDIANA...
 
  SAINT MARYS RIVER AT MULDOON BRIDGE AFFECTING ALLEN COUNTY

.THE FLOOD WATCH ON THE SAINT MARYS RIVER AT MULDOON BRIDGE 
HAS BEEN CANCELLED AND UPGRADED TO A FLOOD WARNING. THE RIVER
IS EXPECTED TO RISE ABOVE MINOR FLOOD STAGE MONDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON 
CURRENT FORECASTS. 

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD 
WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED 
TO TAKE ACTION SHOULD FLOODING DEVELOP.  MORE INFORMATION CAN BE 
FOUND ON THE INTERNET AT THE FOLLOWING ADDRESS...WEATHER.GOV/IWX 
UNDER CURRENT CONDITIONS... RIVERS AND LAKES AHPS.


&&

INZ018-282118-
/O.CAN.KIWX.FL.A.0013.110228T2338Z-110302T1900Z/
/SASI3.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
348 PM EST MON FEB 28 2011

THE FLOOD WATCH IS CANCELLED FOR
  THE SAINT MARYS RIVER AT MULDOON BRIDGE.
* AT 3 PM MONDAY THE STAGE WAS 12.3 FEET AND RISING.
* FORECAST...IF CURRENT PRECIPITATION FORECASTS HOLD...THE RIVER MAY 
  RISE TO NEAR 16.5 FEET FRIDAY AFTERNOON.
* AT 14.0 FEET...FLOODING OCCURS IN PARKS AND LOW FARMLAND THROUGHOUT
  SOUTHERN ALLEN COUNTY. THE CITY OF FORT WAYNE STARTS 24 HOUR FLOOD 
  FIGHTING PROCEDURES.

$$

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Feb 27, 6:46 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 27, 6:46 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 PM EST SUN FEB 27 2011

.AVIATION...
SHOWERS AND TSTMS MOVG RAPIDLY ENE ACROSS NRN INDIANA THIS EVE.
THIS CONVECTION FORMED IN AREA OF STRONG 850MB THETA-E ADVECTION.
APPEARS STRONGEST OF THIS BATCH WILL STAY SOUTH OF SBN, BUT
CONVECTION HAS GRDLY BEEN FORMING FARTHER TO THE SOUTH AS IT MOVES
ENE SO FWA LOOKS TO HAVE A DECENT SHOT AT SOME SHRA/TSRA THIS
EVE. ANOTHER CLUSTER OF STORMS OVER NRN MO IS EXPECTED TO MOVE ENE
ACROSS NRN INDIANA LATE TONIGHT BRINGING ANOTHER ROUND OF TSTMS
TO FWA AND RAIN...ENDING AS ZR TO SBN. MVFR/IFR AVIATION CONDITIONS
EXPECTED THROUGH THE NIGHT WITH CONDITIONS GRADUALLY IMPROVING
MONDAY AS THE LOW CURRENTLY OVER THE SRN PLAINS MOVES RAPIDLY NE
TO NEW ENGLAND.

&&

.PREV DISCUSSION... /ISSUED 452 PM EST SUN FEB 27 2011/

SHORT TERM...
TONIGHT THROUGH MONDAY NIGHT. HIGH POTNL CONTS FOR RAPID FLOOD
POTNL FOLLOWED BY LARGE STEM RIVER FLOOD POTNL TO MODERATE AT SOME
POINTS. FIRST CLUSTER OF ELEVATED WEAKENING CONVECTION ACRS NWRN
CWA PUSHING QUICKLY INTO SWRN LWR MI POORLY CAPTURED BY ALL SHORT
TERM MODELS. TRSA DVLPD THIS AFTN IN WCNTL IL ON NOSE OF SUBTLE
8H CONVERGENT JETSTREAK PUSHING NORTHEAST ALONG BURGEONING
1000-850MB FGEN AXIS FM ERN KS/WRN MO-CNTL IL TO NWRN IN. EARLIER
REPORT OF SMALL HAIL IN JASPER COUNTY WITH STRONGER CORE...THOUGH
AS CONVECTION CONTS TO OUTRUN MUCAPE POOL INTO DEEPER COLD AIR
SUSPECT UPDRAFTS TO CONT TO GRDLY WEAKEN. RAFL FM SHRA CLUSTER TO
SERVE TO RIPEN SNOWPACK FOR LATER TOTAL RELEASE OVERNIGHT IN
KANKAKEE/ST JOE MI RIVER BASINS. THIS FGEN AXIS CONTS TO FLOURISH
OVERNIGHT AND SLOWLY MOVE EWD BIFURCATING CWA FM SW- NE. EXPANSIVE
DEEP MSTR RESERVOIR FULLY TAPPED WITH 1000-850MB MIXING RATIOS TO
10-12 G/KG EAST OF DRY LINE TRIPLE POINT THROUGH OZARKS INTO LWR
OH/TN VLYS. SFC DPS IN WARM SECTOR ALREADY PUSHING INTO LWR 60S
ACRS SRN IL/FAR ERN KY AT 21 UTC. CONCERN FOR A FEW REPORTS LATER
TONIGHT ACRS FAR SRN IN OF GUSTY WINDS/MARGINAL HAIL WITH 500-750
J/KG MUCAPE POOL MOVG EWD FM IL INTO CNTL IN AND HAVE HIT TSRA
MENTION HARDER SRN/SERN CWA OVERNIGHT AS WARM SECTOR DECIDE LY
FURTHER NORTH...WHICH HAS BEEN CONTD FCST TREND AS WELL AS NAM
FINALLY LATCHING ONTO GFS/ECMWF FASTER TRENDS OF PAST COUPLE DAYS.
GIVEN FINAL ACCEPTABLE NAM PERFORMANCE HAVE LEVERAGED FOR FNTL
POSITIONING AND LATER PTYPE CONCERN EARLY MON. HYDROLOGICALLY 18
AND 12 UTC NAM ITERATIONS AND TO LESSER EXTENT HRR/SREF/RUC...
BEAR OUT TWO SUBSTANTIVE SWATCHES OF HIR PRECIP...ONE ACRS NWRN
CWA AND ANOTHER UP WABASH BASIN AND DOWN MAUMEE BASIN. GIVEN HIR
SWE IN MAUMEE...ESP SRN MAUMEE POTNL STILL EXISTS FOR RAPID
STREAM/DITCH/ROAD FLOODING OVERNIGHT WITH TIMED SWE RELEASE
COINCIDENT WITH SHARPER RISING HYDROGRAPH RESPONSE DUE TO RUNOFF
IN SMALLER TRIBS OF SRN/WRN FLANKS OF MAUMEE WATERSHED. ANTECEDENT
SOIL MOISTURE AND ELEVATED STREAMFLOW TO FURTHER ENHANCE FLOOD
THREAT WITH POTNL FOR RAPID REPONSE...ESPECIALLY IN LIGHT OF GRTR
LKLIHOOD OF TSRA. LARGER ROUND OF SHRA/EMBEDDED TSRA MORE LKLY PER
NAM AND SHORT RANGE AND ENSEMBLE GUIDANCE PRODUCTS/WRF/SREF/RUC IN
03-09 UTC TIMEFRAME AS LLJ BEGINS TO RAMP UP AND MOVE EWD INTO SRN
IN BY AROUND 06 UTC TO NEAR 70 KTS. WITH +TSRA POTNL FOR HVY RAFL
RATES AS SEEN WITH 12 UTC WRF ENSEMBLE RATES 0.2-0.4 INCHES PER
HOUR HAVE UPPED QPF TO 1-1.4 INCH RANGE THROUGHOUT THE WABASH AND
MAUMEE BASINS...TAPERING TO 0.8 INCHES FAR NWRN CWA. WITH QPF
FIELDS A MANIPULATED BLEND OF HRR/NAM/HPC/PRIOR FCST. CONTINUATION
OF RIVER POINT FLOOD WATCHES APPEARS TO BE GOOD COURSE OF ACTION
ATTM GIVEN ERLY CONSERVATIVE QPF OHRFC INPUT. SHALLOW COLD AIR
UNDERCUTS WARM NOSE INTO NWRN CWA TOWARD DAYBREAK AND HAVE
GROWING CONCERN WITH LIGHT ZR AT END OF EVENT...ALSO SUPPORTED BY
HIGH NCEP PTYPE PROB/COND PROBS/09 UTC SREF AND HPC WINTER DESK.
HAVE ADDED A TOKEN ZR-- MENTION IN FAR NW ONLY AS A MORE DEEP
ISOTHERMAL PROFILE TAKES SHAPE WITH TIME TO SW WITH MARKEDLY DEEP
COLD AIR TO AFFORD BRIEF RASN MIX TO SN BEFORE ENDING. CLEARING
AND SIG COLDER MONDAY NIGHT AS SFC HIGH AND 925 THERMAL TROF
GRAZES NERN CWA. THIS GIVES HOPE THAT COLDER TEMPS TO TEMPER
RUNOFF PROCESS AS RUNOFF/UPR SOIL INTERFLOW MAY BECOME
MITIGATED... SHOULD QPF TOTALS AND SWE RELEASE BE REALIZED
FLOODING EXTENT SHOULD STILL BE SIG.

LONG TERM...
TUESDAY THROUGH SUNDAY...THE MAIN CHALLENGES THIS PERIOD INCLUDE THE
TIMING AND COVERAGE OF RAIN LATE IN THIS PERIOD. A VERY LARGE BLOCK
WELL UPSTREAM WILL CAUSE SYSTEMS TO EJECT FROM THE WEST OR SW CONUS
INTO THE MIDWEST. BLENDED THE CIPS AND CPC 500 MB ANALOGS WITH THE
OPERATIONAL RUNS OF THE CANADIAN GEM AND ECMWF. THE GFS APPEARS TOO
PROGRESSIVE AND APPEARS TO BRING COLD AIR IN TOO FAST THIS COMING
WEEKEND. THERE IS A STRONG SIGNAL THAT THE LATTER PART OF THIS
PERIOD WILL BE UNSETTLED AND WET. THIS SOLUTION IS SUPPORTED BY THE
ANALOGS...CANADIAN GEM AND THE ECMWF...ALTHOUGH THERE ARE SOME
TIMING DIFFERENCES. THERE IS CONCERN FOR HEAVY RAIN CAUSING FLOODING
AS THIS EVENT HAS THE POTENTIAL FOR A LONG DURATION...ESPECIALLY PER
ECMWF SOLUTION. FOR THIS PACKAGE...HAVE RAISED RAIN CHANCES FRIDAY
THROUGH SATURDAY. FOR NOW...LEFT SUNDAY DRY...BUT THERE IS POTENTIAL
THIS EVENT COULD LINGER THROUGH NEXT WEEKEND. THE POTENTIAL FOR A
WINTRY MIX IS DEPENDENT UPON THE TIMING AND TRACK OF THE SURFACE
LOW. FOR NOW HAVE RAIN CHANGING TO SNOW SATURDAY NIGHT AND ENDING
SUNDAY. OTHERWISE...TEMPERATURES SHOULD BE NEAR NORMAL TUESDAY
THROUGH THURSDAY WITH DRY CONDITIONS. FAVORED THE COOLER MET PER
SUPERIOR VERIFICATION OVER THE GFS/MAV IN THIS TYPE OF RETURN FLOW
SITUATION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM MIDNIGHT EST /11 PM CST/ TONIGHT THROUGH MONDAY
     AFTERNOON FOR INZ003>009-012>018-020-022>027-032>034.

MI...FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH MONDAY AFTERNOON
     FOR MIZ077>081.

OH...FLOOD WATCH FROM MIDNIGHT EST TONIGHT THROUGH MONDAY AFTERNOON
     FOR OHZ001-002-004-005-015-016-024-025.

LM...SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 1 AM EST TUESDAY FOR
     LMZ043-046.

&&

SHORT TERM...MURPHY
LONG TERM...SKIPPER
AVIATION...JT
Hazardous weather outlook, Feb 27, 4:39 PM EST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 PM EST SUN FEB 27 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-282145-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
439 PM EST SUN FEB 27 2011 /339 PM CST SUN FEB 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

A STORM SYSTEM OVER THE SOUTHERN PLAINS WILL MOVE RAPIDLY NORTHEAST
TONIGHT CAUSING RAIN AND SCATTERED THUNDERSTORMS ACROSS OUR AREA. SOME
OF THE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS SOUTH
OF A MONON INDIANA TO OTTAWA OHIO LINE. RAINFALL AMOUNTS OF ONE TO
TWO INCHES ARE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE DUE TO THE SCATTERED THUNDERSTORMS. WARMER AIR
AHEAD OF THE LOW TONIGHT WILL ALSO RESULT IN RAPID MELTING OF THE
EXISTING SNOWPACK. THE COMBINATION OF RUNOFF FROM THIS MELTING
SNOW AND HEAVY RAINFALL TONIGHT WILL RESULT IN THE POSSIBILITY OF
LOW LAND FLOODING TONIGHT INTO MONDAY...ALONG WITH A LIKELIHOOD OF
RIVER FLOODING THIS UPCOMING WEEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COMBINATION OF RUNOFF FROM MELTING SNOW AND RECENT RAINFALL
WILL POSE A THREAT FOR RIVER FLOODING THROUGH MUCH OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF ANY OBSERVED FLOODING AND RAINFALL AMOUNTS
WILL BE GREATLY APPRECIATED TONIGHT INTO MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-282145-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
439 PM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED LATE TONIGHT AS
NORTH WINDS INCREASE.

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST MONDAY AND
MONDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Feb 27, 6:31 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
631 PM EST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     HAIL             2 SW CROMWELL           41.38N  85.64W
02/27/2011  M0.50 INCH       NOBLE              IN   NWS EMPLOYEE

&&

EVENT NUMBER IWX1100531

SAW
Special weather statement, Feb 27, 6:36 PM EST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 PM EST SUN FEB 27 2011

INZ008-014>017-280000-
FULTON IN-KOSCIUSKO IN-MARSHALL IN-NOBLE IN-WHITLEY IN-
636 PM EST SUN FEB 27 2011

AT 630 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MENTONE...MOVING EAST AT 60 MPH. THIS STORM WILL
CONTAIN A BRIEF PERIOD OF VERY HEAVY RAIN AND POSSIBLY PEA SIZE
HAIL.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINONA LAKE AND WARSAW...
  PIERCETON...
  CLAYPOOL...
  AND TRI-LAKES...

LAT...LON 4137 8545 4116 8539 4109 8609 4121 8613
TIME...MOT...LOC 2335Z 256DEG 52KT 4116 8598
Local storm report, Feb 27, 6:51 PM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
651 PM EST SUN FEB 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 S WARSAW              41.21N  85.86W
02/27/2011  M0.25 INCH       KOSCIUSKO          IN   NWS EMPLOYEE

            FREQUENT LIGHTNING

&&

EVENT NUMBER IWX1100532

JT
Special weather statement, Feb 27, 7:00 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 PM EST SUN FEB 27 2011

INZ009-OHZ001-002-004-005-280030-
DE KALB IN-DEFIANCE OH-FULTON OH-HENRY OH-WILLIAMS OH-
700 PM EST SUN FEB 27 2011

AT 655 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTHWEST OF EDGERTON...OR NEAR BUTLER...MOVING
EAST AT 55 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  BRYAN...
  ARCHBOLD...
  STRYKER...
  FARMER...WILLIAMS CENTER AND MELBERN...
  NEY...
  PULASKI...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4157 8424 4135 8418 4128 8482 4146 8487
TIME...MOT...LOC 0000Z 259DEG 47KT 4139 8472
Special weather statement, Feb 27, 7:03 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 PM EST SUN FEB 27 2011

INZ008-009-017-018-280030-
ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN-
703 PM EST SUN FEB 27 2011

AT 700 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR TRI-LAKES...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  GARRETT AND AUBURN...
  CHURUBUSCO...
  AVILLA AND HUNTERTOWN...
  MERRIAM...BLUE LAKE AND COLLINS...
  EGE AND GREEN CENTER...
  SWAN AND LAOTTO...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4144 8506 4123 8500 4114 8562 4132 8566
TIME...MOT...LOC 0002Z 257DEG 50KT 4125 8555
Special weather statement, Feb 27, 7:32 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
732 PM EST SUN FEB 27 2011

OHZ002-004-005-280045-
DEFIANCE OH-FULTON OH-HENRY OH-
732 PM EST SUN FEB 27 2011

AT 730 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR NAPOLEON...MOVING EAST AT 55 MPH.

PEA SIZE HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LIBERTY CENTER...MCCLURE AND COLTON...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4136 8388 4133 8428 4150 8431 4156 8387
      4136 8386
TIME...MOT...LOC 0032Z 261DEG 47KT 4143 8415

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 7:03 PM ESTSpecial Weather StatementIWXNoble27 min
Feb 27, 9:39 PM ESTRiver Flood WatchIWXCass, Miami, Wabash20 hr
Feb 27, 11:54 PM ESTAreal Flood AdvisoryIWXAdams, Blackford, Grant, Huntington, Jay, Wells6 hr
Feb 28, 1:08 AM ESTAreal Flood WarningIWXAdams, Allen, Blackford, Cass, Grant, Huntington and 5 more12 hr
Feb 28, 1:19 AM ESTWinter Weather AdvisoryIWX3 hr
Feb 28, 4:43 AM ESTRiver Flood WarningIWXHuntington, Wells12 days
Feb 28, 4:43 AM ESTRiver Flood WarningIWXAdams, Wells11 days
Feb 28, 7:52 AM ESTRiver Flood WarningIWXCass, Miami, Wabash14 hr
Feb 28, 8:33 AM ESTRiver Flood WarningIWXAdams, Allen11 days
Feb 28, 9:20 AM ESTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells4 days
Feb 28, 10:03 AM ESTRiver Flood WarningIWXGrant, Miami, Wabash56 hr
Feb 28, 3:54 PM ESTRiver Flood WarningIWXAllen9 days
Feb 28, 4:52 PM ESTRiver Flood WarningIWXAllen7 days
Feb 28, 4:55 PM ESTRiver Flood WarningIWXLaPorte, Saint Joseph, Starke42 hr

Nearby

River Flood Watches in Indiana, 2011Every river flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.